MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
A ophthalmologist reported that during intraocular lens (iol) implantation procedure, a strand was found attached to the lens in the patient's eye.The strand was removed from the eye in same procedure.There was no patient harm.The lens remains implanted in patient's eye.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.The lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.A clear bandage was returned taped to a piece of paper.The bandage had marker on it.Inside the bandage was a long, fiber.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3.And h.10.The lens and the cartridge were not returned for evaluation.A clear bandage was returned taped to a piece of paper.The bandage had marker on it.Inside the bandage was a long, blue fiber.The fiber was sent to the particle lab for evaluation.The reported foreign material was observed.Microscopic examination shows a blue fiber approximately 12mm in length.The blue fiber was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the fiber¿s generated ir spectra to a library of spectra finds the best match to be polypropylene.Qualified associated products were indicated.The root cause for the reported "strand" could not be determined.The reported "strand" was returned.The "strand was a long blue fiber.Although polypropylene is used in the intraocular lens (iol) lens case and the company cartridge (white/clear).No blue fiber polypropylene material is used at the manufacturing site.The origin of the long blue fiber cannot be determined.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17029267
Report Number1119421-2023-01005
Device Sequence Number17869675
Product Code MFK
UDI-Device Identifier00380652390613
UDI-Public00380652390613
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.245
Device Lot Number15091408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date08/14/2023
Date Device Manufactured08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown